Adverse events caused by MRI contrast agents: implications for radiographers who inject

Marshall, Gill and Kasap, Chris (2012) Adverse events caused by MRI contrast agents: implications for radiographers who inject. Radiography, 18 (2). pp. 132-136. Full text not available from this repository.

(Contact the author)
Official URL: https://doi.org/10.1016/j.radi.2010.09.007

Abstract

This article provides a comprehensive literature review regarding side effects both minor and major associated with contrast agent injection. This includes a discussion of nephrogenic systemic fibrosis (NSF), which remains highly topical. Radiographers now commonly are responsible for injection of contrast agent in patients, in keeping with their extended role. Therefore it is incumbent on them to understand the agents they inject, the contra-indications for injection and any potential associated risks, so that they can act and react accordingly in a timely manner. The need for this knowledge was made very evident after the recent death of a patient from anaphylactic shock when there was a delay in mounting the appropriate procedure. This paper represents a synthesis of relevant articles and reflects on the results, before drawing appropriate conclusions particularly those of special relevance to radiographers.

Item Type: Article
Journal or Publication Title: Radiography
Publisher: Elsevier
ISSN: 1078-8174
Departments: Faculty of Health and Science > Medical and Sports Sciences > Health and Medical Sciences
Depositing User: Insight Administrator
Date Deposited: 09 Nov 2010 15:32
Last Modified: 16 Mar 2017 10:37
URI: http://insight.cumbria.ac.uk/id/eprint/490

Actions (repository staff only)

Edit Item Edit Item